MAUDE Adverse Event Report: COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER

COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Model Number G35253
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name = pno, catheter, percutaneous, cutting/scoring; (b)(4), pma/510(k) number = k141322.(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during iliac occlusion preparation for a stent, the advance enforcer 35 focal force pta balloon catheter ruptured after being slowly inflated to 10 atmosphere (atm).The access site used was the patient's femoral artery.A new balloon catheter was utilized to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One advance enforcer 35 focal force pta balloon catheter was returned for investigation.Both marker bands are present.No damage noted to the catheter.The balloon had a longitudinal rupture.The balloon length measured within specifications.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirement, each balloon is 100% inspected and verified prior to release.Review of the device history record of the finished product shows no nonconforming events for this lot number.In addition, there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.However, it is possible that the balloon damage could be attributed to patient anatomy, as the customer stated, there "may have been calcification".Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7129599
Report Number1820334-2017-04489
Device Sequence Number13720551
Product Code PNO
UDI-Device Identifier10827002352534
UDI-Public(01)10827002352534(17)200303(10)7723370
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG35253
Device Catalogue NumberASB5-35-80-8-4
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1